Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Back pain, had stent placed, had kidney stone removed. Can stents cause UTIs?

I had a stent placed a few weeks ago and it was removed...after having kidney stone , they did the shock wave on me too along with a scope. Anyways, as of 2 days ago I feel like I am starting to have symptoms of a UTI and as of right now, my back is starting to hurt, but not on the side where the kidney stone was. They were only able to blast 95%. I guess my question is...can stents cause UTIs? Mine was removed on the 23rd.... Or is this possibly another kidney stone.... my husband is deployed and I cannot go to the ER alone bc I will not have a ride home! I dont know if I should call my urologist when they open to see if he will just write me a script for a UTI without being seen, given the fact I recently had surgery. Please help.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Hi Kaseylrose,
Welcome to healthcare magic!
Any manipulation or handling or foreign material increases the chances of UTI.
Because you are having the stone and the stent removed recently that remains a strong possibility.
You need a physical examination by your physician and get base line investigations like Chest X Ray, Complete Blood Counts, Renal Function Test, Fasting and Post-Prandial Blood Sugar, Ultrasound Abdomen, Urine Compete Examination and culture along with a blood culture before you start the antibiotics, in view of a strong possibility of complicated UTI later on.
This work up is expected to detect the underlying problem so a definite treatment could be started.

I hope this advise would be helpful for you.
Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Answered: Sun, 12 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor